Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
Chlorpheniramine maleate+Paracetamol+Phenylephrine is a combination medicine. I
t is used to treat the common cold and cough associated with fever. It helps in relieving fever, cough, nasal congestion and allergic symptoms of the nose and throat and airways. Chlorpheniramine is an anti-allergic, paracetamol is an antipyretic and analgesic and phenylephrine is a decongestant. Chlorpheniramine maleate+Paracetamol+Phenylephrine is available in the form of a tablet, capsule, syrup, suspension, oral liquid, oral drops and nasal drops. Before using this medicine, inform the doctor about your detailed medical history.
Uses of Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
Chlorpheniramine maleate+Paracetamol+Phenylephrine is used for the treatment of cough, cold along with fever, nasal congestion and allergic symptoms.
Contraindications of Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
When should one not use Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
- If you are allergic to chlorpheniramine, paracetamol, phenylephrine or similar medicines.
- If you are suffering from high blood pressure or heart disorder.
- If you are pregnant or breastfeeding.
- If you suffer from any thyroid problem.
- If you have difficulty in urination due to enlarged prostate.
Side effects of Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
Common side effects of this drug are:
Precautions and Warnings of Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
Can I use chlorpheniramine maleate+paracetamol+phenylephrine during pregnancy?
Pregnant women should take chlorpheniramine maleate+paracetamol+phenylephrine only if considered essential by the doctor after assessing the benefits over risks. Do not self-medicate.
Can I use chlorpheniramine maleate+paracetamol+phenylephrine while breastfeeding?
Chlorpheniramine maleate+Paracetamol+Phenylephrine should be taken while breastfeeding only under the doctor's recommendation.
Can I drive if I have used chlorpheniramine maleate+paracetamol+phenylephrine?
Chlorpheniramine maleate+Paracetamol+Phenylephrine may cause sedation, thus avoid driving after taking this medicine.
Can I consume alcohol after using chlorpheniramine maleate+paracetamol+phenylephrine?
Avoid consuming alcohol while on treatment with chlorpheniramine maleate+paracetamol+phenylephrine.
Other General Warnings
Talk to your doctor if
- You have heart conditions such as high blood pressure or heart failure problems.
- You have a kidney or liver problem.
- You are suffering from diabetes mellitus or hyperthyroidism.
- You have epilepsy and you experience frequent fits and tremors.
- You are suffering from an eye condition of increased pressure inside your eyes called closed-angle glaucoma.
- You experience any skin rashes & allergic symptoms after taking chlorpheniramine maleate+paracetamol+phenylephrine.
- You have a history of severe allergic reactions.
- You are taking any other medicines containing paracetamol.
Mode of Action of Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
How Does It Work?
- Paracetamol inhibits the synthesis of prostaglandins which is responsible for pain and inflammation and also acts on heat-regulating centres and reduces body heat to control fever.
- Chlorpheniramine acts by blocking the action of histamine, a natural substance produced by the body during an allergic reaction.
- Phenylephrine is a vasoconstrictor, it shrinks or constricts the blood vessels in the nasal passage and improves congestion.
Interactions of Chlorpheniramine / Chlorphenamine+Phenylephrine+Paracetamol / Acetaminophen
Interactions with other medicines
- Some medicines can affect the way chlorpheniramine maleate+paracetamol+phenylephrine works or this medicine itself can reduce the effectiveness of other medicines taken at the same time.
- Tell your doctor about all the medicines, supplements or herbals you are currently taking or might take to avoid any possible interaction.
- Medicines used to treat brain disorders such as rasagiline, methyldopa, clomipramine, medicines used to relax the airways such as epinephrine, reserpine and medicines used to treat heart conditions like veratridine and reserpine should be used cautiously....
- Other medicines containing paracetamol or any topical decongestant containing phenylephrine should not be used along with this medicine.
Dr. Nikita Toshi
BDS (Bachelor of Dental Surgery)
Dr. Ritu Budania
MBBS, MD (Pharmacology)
Frequently Asked Questions (FAQs)
Q: In which all dosage forms is Chlorpheniramine maleate+Paracetamol+Phenylephrine available?
A: Chlorpheniramine maleate+Paracetamol+Phenylephrine is available in the form of a tablet, capsule, syrup, suspension, oral liquid, oral drops and nasal drops.
Q: Does Chlorpheniramine maleate+Paracetamol+Phenylephrine cause drowsiness?
A: Yes, Chlorpheniramine maleate+Paracetamol+Phenylephrine may cause drowsiness as a side effect.
The information provided herein is supplied to the best of our abilities to make it accurate and reliable as it is published after a review by a team of professionals. This information is solely intended to provide a general overview on the product and must be used for informational purposes only. You should not use the information provided herein to diagnose, prevent, or cure a health problem. Nothing contained on this page is intended to create a doctor-patient relationship, replace or be a substitute for a registered medical practitioner's medical treatment/advice or consultation. The absence of any information or warning to any medicine shall not be considered and assumed as an implied assurance. We highly recommend that you consult your registered medical practitioner for all queries or doubts related to your medical condition. You hereby agree that you shall not make any health or medical-related decision based in whole or in part on anything contained in the Site. Please click here for detailed T&C.